Steroids

The manmade version of hormones (chemicals that are naturally made by the body) are called steroids or corticosteroids. These steroids work like hormones in reducing inflammation. Steroids are usually prescribed for rheumatoid arthritis, lupus, gout, uveitis, psoriatic arthritis, and other autoimmune conditions.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why does my oxygen saturation level go down if I reduce the steroid dose?

Query: Hi doctor, Before 7 years, I was affected by chronic HP. From that time, I am in oxygen therapy and steroids 4 mg. My doctor told to taper them and stop so as per his advice I slowly tapered the dose of steroids and stopped it finally. When I stopped it, I cannot able to move or walk and also my sa...  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hello, Welcome to icliniq.com. Hypersensitivity pneumonitis or HP is a type of interstitial lung disease. It is a chronic type of lung disease and treatment usually runs longer, especially with steroids and immunosuppressive drugs. As you said, you are taking steroids in tapering dose but still you ...  Read Full »

Can non-specific interstitial pneumonia be treated with salt therapy?

Query: Hi doctor, What is non-specific interstitial pneumonia? Is salt therapy beneficial for non-specific interstitial pneumonia? Please explain.  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hi, Welcome to icliniq.com. NSIP (non-specific interstitial pneumonia) is a chronic form of interstitial pneumonia, which cause thickening of the interstitium, an anatomical lung part not seen on x-rays. This type of thickening can be due to inflammation, scarring or edema in the lungs. Usually, the...  Read Full »

How to manage bilateral pneumothorax and mediastinal emphysema?

Query: Hi doctor, I am looking for a specialist in pulmonology. My wife has been diagnosed with pulmonary fibrosis. She is having a small rim of pneumothoraces bilaterally with subcutaneous disease and mediastinal emphysema. I am attaching here her medical test reports for review by a specialist who can su...  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hello, Welcome to icliniq.com. I have gone through all CT scan reports and images. (attachment removed to protect patient identity). It looks like this is a long-standing problem and it is progressing as well. But, unfortunately, there is no mention of the chief complaints of the patient and no p...  Read Full »

Can steroids be taken while trying to conceive?

Query: Hi doctor, I have been diagnosed with sinusitis, cold and ear infection for more than 10 days. Took antibiotics with ENT doctor consultation, I could see improvement in sinus pain, cold but one ear still remains clogged, finding difficulty in hearing. When checked with doctor, I was informed that ...  Read Full »


Dr. Mohammed Osama Aboborda

ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. If you are trying to get pregnant you must stop Steroids because it has a harmful effects on the nervous and immune system of the fetus but do not panic because you have taken a small dose of Steroids for a short period. Yes, Steroids are one of the best treatments for th...  Read Full »

How to stop demyelination?

Query: Hi doctor, This query is regarding my dad. He has been limping for a year now. He is a construction worker and about two years ago he accidentally fell down from the first floor. He reassures me that his left leg limping is not due to the fall. He had about 20 sessions of physical therapy. He went t...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. It seems that he has intervertebral disc compression that needs further evaluation. Since there are suspected demyelinating changes in MRI, he would require further MRI brain to check for any demyelination in his brain. His compression as per report is no...  Read Full »

Will regular intake of Omnacortil and Wysolone likely to cause obesity?

Query: Hello doctor, What are the side effects of Omnacortil and Wysolone tablets? I am having it either of them 10 mg regularly from the last year for redness in the eye and now I am having obesity problems. I feel that I should avoid it and need an alternative without having any side effects. Please sug...  Read Full »


Dr. Amolkumar W Diwan

Allergy Specialist, Pulmonologist

Answer: Hello, Welcome to icliniq.com. As you said you are having a problem with eye allergy. You were prescribed steroid tablets that are Omnacortil or Wysolone. But it is not good to take steroids for a longer duration. But if it is required as in your case, you must follow your doctor's advice. As you ...  Read Full »

Please suggest treatment for urticarial vasculitis.

Query: Hi doctor, For the past one year, I have been having bouts of urticarial vasculitis with lumps under skin on upper arms which turn to large rusty red areas before bruising yellow and fading away. The rash is transient and moves around the body across thighs, etc. My knees go red and there is a blue ...  Read Full »


Dr. Naval Mendiratta

Rheumatologist

Answer: Hi, Welcome to icliniq.com. Well, urticaria can be very disabling. I am not sure if they done the biopsy of the lesion yet, but to label it as vasculitis we need a biopsy. The reason is difference in management between urticarial vasculitis and urticaria. Also, could you give me more details on t...  Read Full »

Is it safe to restart Prednisone?

Query: Hi doctor, I was diagnosed with gout in left foot. It has been bothering me for a couple of weeks. Last month, I had issue with my elbow and took Prednisone. Recently, doctor said I cannot take Prednisone again so soon and was essentially screwed. Are there any other treatment options or drugs? How ...  Read Full »


Dr. Atul Prakash

Fitness Expert, Orthopaedician And Traumatologist, Physiotherapist, Spine Health Specialist

Answer: Hi, Welcome to icliniq.com. No, there is no such restriction about restarting Prednisone. As long as there is a clinical need and we have exhausted other options then there is no contraindication to restart steroids. Surely, NSAIDS (non-steroidal anti-inflammatory drugs) should be tried be...  Read Full »

My MRI is normal, but I have severe headaches. Why?

Query: Hello doctor, I am 27 years old and have been experiencing pain for almost a year. I have developed anxiety and at times lead to panic attacks. My doctor put me on Sertraline 25 mg. I took it once and never again. After this, I experienced weird symptoms with my head. I feel an electric shock like ...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi,Welcome to icliniq.com. I understand most of your symptoms. You said constant nerve pain in the right side of your head on one spot. I would like to know the spot exactly. The best would be if you can attach a line diagram of human head and mark the area on it to avoid confusion. The rest of your...  Read Full »

What causes recurrent rashes in the neck?

Query: Hi doctor, My father is 63 years old and has rashes in his neck. He had rash before and got medication by a family doctor (a Steroid and Zantac). He is also taking allergy medication. Since then the previous rash subsided. Now that he completed his 30 days prescription, he got another set of rashes...  Read Full »


Dr. Vinay Kumar

Cosmetologist, Dermatologist, Microbiologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have examined the pictures as well as the details sent by you (attachment removed to protect patient identity). I find a similarity of the condition with irritant dermatitis complicated by steroid dependence. Had I been able to examine him in person, I would have ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.